“NOTHING SHORT OF A MIRACLE” HEROINE CORPS HONORED FOR THEIR LIFE-SAVING EFFORT

Hits: 102

NEW ROCHELLE’S “HEROINE CORPS” AT THE COUNTY OFFICE BUILDING THIS AFTERNOON THEIR ACTIONS WERE PRAISED BY THE COUNTY LATIMER–AND COMMISSIONER OF HEALTH DR. SHERLITA AMLER. THE COUNTY EXECUTIVE PRAISED THEM FOR ACTING ON THEIR TRAINING IN TIMELY FASHION, AND SAVING A STUDENT SUFFERING FROM AN APPARENT OVERDOSE, THOUGHT TO CONTAIN AN OPIOID, BELIEVED TO BE FENTANYL.

County Executive George Latimer said:

“We would like to recognize these nurses from the New Rochelle City School District, for their heroic actions that ultimately saved this teen’s life. We recognize that fentanyl is present in our communities and among young people, and we want our communities to be saturated with Narcan.

Our school districts, communities, residents and families should know that our Health Department offers free Narcan training

Because of these nurses this student was given the gift of continued life, and they are all deserving of our most esteemed praise.”

The Westchester County Health Department is also taking this opportunity to remind residents of its free, life-saving Naloxone (Narcan) Training Program.

The training program can be taken by anyone 18 years of age or older who live or work in Westchester County, and educates people on how to recognize and respond to an opioid overdose.

Naloxone is a prescription medication that is used to reverse an opioid overdose, and the drug is provided for free to anyone who attends a training session. When administered correctly, Narcan nasal spray restores breathing that has been dangerously slowed by an overdose of heroin or prescription painkillers. If used quickly and effectively, Narcan has the potential to save lives.

The Health Department provides school trainings as well as community trainings, and residents who participate will receive a free Narcan kit. To learn more about Narcan or register for an upcoming Community Opioid Overdose Training Session, visit the Health Department’s Website.

Westchester County Health Commissioner Sherlita Amler, MD said:

“The dangerous part of fentanyl is that most of the time users don’t know what they’re taking, and it does not take much fentanyl to create an overdose situation. Narcan can work within a minute or two, giving emergency responders extra time to arrive and transport the person to a hospital before it’s too late.”

Comments are closed.